EconPapers    
Economics at your fingertips  
 

Geodesics in the TPS Space

Valerio Varano, Stefano Gabriele, Franco Milicchio, Stefan Shlager, Ian Dryden and Paolo Piras
Additional contact information
Valerio Varano: Department of Architecture, Roma Tre University, 00184 Rome, Italy
Stefano Gabriele: Department of Architecture, Roma Tre University, 00184 Rome, Italy
Franco Milicchio: Department of Engineering, Roma Tre University, 00146 Rome, Italy
Stefan Shlager: Department of Biological Anthropology, University of Freiburg, 79106 Freiburg, Germany
Ian Dryden: School of Mathematical Sciences, University of Nottingham, Nottingham NG7 2RD, UK
Paolo Piras: CPIA3 Roma, 00186 Roma, Italy

Mathematics, 2022, vol. 10, issue 9, 1-20

Abstract: In shape analysis, the interpolation of shapes’ trajectories is often performed by means of geodesics in an appropriate Riemannian Shape Space. Over the past several decades, different metrics and shape spaces have been proposed, including Kendall shape space, LDDMM based approaches, and elastic contour, among others. Once a Riemannian space is chosen, geodesics and parallel transports can be used to build splines or piecewise geodesics paths. In a recent paper, we introduced a new Riemannian shape space named TPS Space based on the Thin Plate Spline interpolant and characterized by an appropriate metric and parallel transport rule. In the present paper, we further explore the geometry of the TPS Space by characterizing the properties of its geodesics. Several applications show the capability of the proposed formulation to conserve important physical properties of deformation, such as local strains and global elastic energy.

Keywords: shape analysis; geodesics; thin plate spline (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://www.mdpi.com/2227-7390/10/9/1562/pdf (application/pdf)
https://www.mdpi.com/2227-7390/10/9/1562/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:10:y:2022:i:9:p:1562-:d:809254

Access Statistics for this article

Mathematics is currently edited by Ms. Emma He

More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().

 
Page updated 2025-03-19
Handle: RePEc:gam:jmathe:v:10:y:2022:i:9:p:1562-:d:809254